zbMATH — the first resource for mathematics

Global attractivity and oscillation in a nonlinear delay equation. (English) Zbl 0987.34065
The authors consider the delay periodic equation \[ x^{'}(t)=x(t)[a(t)+b(t)x^p(t-mw)-c(t)x^q(t-mw)], \] where \(a,b,c\in C[[0,\infty),\mathbb{R}]\) with a common period \(w>0\), and \(a>0\), \(c>0 \), \(m\) is a positive integer, \(p\) and \(q\) are positive constants \(q>p\). This equation with the initial condition \[ x(t)=\phi (t)\text{ for }-mw\leq t\leq 0,\quad \phi \in C[[-mw,0],[0,\infty)], \] has a unique solution which is positive for all \(t\geq 0\). The authors investigate the global attractivity and the oscillatority of this unique solution. They provide a sufficient condition for the global attractivity of the unique positive \(w\)-periodic solution \(\widetilde{x}\) and for all other positive solutions to the equation in the non-delay case (\(m=0\)). The function \(\widetilde{x}\) is also a unique \(w\)-periodic solution to the equation for any positive integer \(m\). The paper establishes a necessary and sufficient condition for every solution to the equation to oscillate about \(\widetilde{x}\). A sufficient condition for the global attractivity of \(\widetilde{x}\) is provided, too.

34K11 Oscillation theory of functional-differential equations
34K25 Asymptotic theory of functional-differential equations
34K20 Stability theory of functional-differential equations
34K12 Growth, boundedness, comparison of solutions to functional-differential equations
34D45 Attractors of solutions to ordinary differential equations
Full Text: DOI
[1] Barbalat, L., Systemes d’equations differentielles d’oscillations nonlineaires, Rev. roumaine math. pures. appl., 4, 267-270, (1959) · Zbl 0090.06601
[2] Gopalsamy, K., A delay induced bifurcation to oscillations, J. math. phys. sci., 16, 469-488, (1982) · Zbl 0518.34066
[3] Gopalsamy, K.; Kulenovic, M.R.S.; Ladas, G., Environmental periodicity and time delays in a “food – limited” population model, J. math. anal. appl., 147, 545-555, (1990) · Zbl 0701.92021
[4] Gopalsamy, K.; Ladas, G., On the oscillation and asymptotic behavior of N′(t)=N(t)[a+bn(t−τ)−cn2(t−τ)], Quart. appl. math., 48, 433-440, (1990) · Zbl 0719.34118
[5] Kocic, V.L.; Ladas, G.; Qian, C., Linearized oscillations in nonautonomous delay differential equations, Differential integral equations, 6, 671-683, (1993) · Zbl 0779.34057
[6] Ladas, G.; Qian, C., Oscillation and global stability in a delay logistic equation, Dynamics stability systems, 9, 153-162, (1994) · Zbl 0806.34069
[7] Ladas, G.; Sficas, Y.G.; Stavroulakis, I.P., Asymptotic behavior of solutions of retarded differential equations, Proc. amer. math. soc., 88, 247-253, (1983) · Zbl 0521.34070
[8] Lalli, B.S.; Zhang, B.G., On a periodic delay population model, Quart. appl. math., 52, 35-42, (1994) · Zbl 0788.92022
[9] Philos, Ch.G., On the oscillation of differential equations with periodic coefficients, Proc. amer. math. soc., 111, 133-440, (1991) · Zbl 0719.34122
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.